The Left Pushed This Dangerous Drug for Children, Now the FDA Issues Dire Warning About Permanent Damage
Democrats have continually promoted the idea of providing “gender-affirming” health care for children, such as puberty blockers. But the Food and Drug Administration has issued new warnings about one puberty blocker that could have severe side effects.
President Joe Biden himself has supported initiatives to “protect” such treatments for transgender individuals.
In celebration of Transgender Day of Visibility on March 31, Biden issued an executive order “Reaffirming that transgender children have the right to access gender-affirming health care,” “Providing resources on the importance of gender-affirming care for children and adolescents” and “Advancing gender-affirming care as an essential health benefit.”
However, “gender-affirming” care can be dangerous.
In an announcement on July 1, the FDA added a new warning about gonadotropin-releasing hormone agonists, which it previously approved for use.
The agency identified a serious potential side effect of GnRH agonists that could cause a surge of spinal fluid pressure in the brain.
That kind of pressure on the brain can cause headaches, nausea, double vision and even blindness, the drug management journal Formulary Watch reported.
Cases of these negative side effects have been found six times by the FDA in girls ages 5 to 12.
In these cases, the girls who were taking GnRH agonists were diagnosed with pseudotumor cerebri.
Pseudotumor cerebri literally means “false brain tumor,” indicating it has the signs and symptoms of a tumor without one being there.
“The agency considered the cases clinically serious and, based on these reviews, determined that pseudotumor cerebri (idiopathic intracranial hypertension) should be added as a warning and precaution in product labeling for all GnRH agonist formulations approved for use in pediatric patients,” an FDA representative told Formulary Watch.
“Although the mechanism by which GnRH agonists may lead to development of pseudotumor cerebri has not been elucidated, and patients with CPP may have a higher baseline risk of developing pseudotumor cerebri compared with children without CPP, this potential serious risk associated with GnRH agonists justifies inclusion in product labeling,” the representative added.
The fact that the FDA is just now announcing possible severe side effects after having previously approved the drug is alarming.
Even aside from that, from a purely medical standpoint, the use of puberty blockers should be giving everyone serious pause. The physical ramifications of these treatments should give people serious doubts even if they ethically condone transgenderism.
By and large, doctors have no clue what the long-term effects of puberty blockers could be, as even the liberal New York Times acknowledged.
“Puberty blockers are largely considered safe for short-term use in transgender adolescents, with known side effects including hot flashes, fatigue and mood swings. But doctors do not yet know how the drugs could affect factors like bone mineral density, brain development and fertility in transgender patients,” the Times reported last year.
To be administering medical treatments whose long-term effects are not fully researched or understood is simply irresponsible — especially when the recipients are children.
Truth and Accuracy
We are committed to truth and accuracy in all of our journalism. Read our editorial standards.